Alert archive / Missouri / Frost Advisories in 2010
Frost Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 2, 2010, 4:20 AM CDT for 5 counties in Missouri; Adams County, Illinois. It took effect at Oct 3, 2010, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2010, 4:20 AM CDT (09:20 UTC)
- In effect from
- Oct 3, 2010, 4:00 AM CDT
- Expired
- Oct 3, 2010, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 163 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143 WWUS73 KLSX 020920 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 420 AM CDT SAT OCT 2 2010 ...AREAS OF FROST EXPECTED TONIGHT... .THE FIRST KILLING FROST OF THE SEASON IS LIKELY ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY SUNDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID 30S...AND THESE LOW TEMPERATURES COMBINED WITH LIGHT WINDS WILL ALLOW FROST TO DEVELOP. ILZ095-MOZ018-019-026-027-034-022130- /O.NEW.KLSX.FR.Y.0004.101003T0900Z-101003T1400Z/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 420 AM CDT SAT OCT 2 2010 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. * THE FROST ADVISORY IS IN EFFECT FOR EARLY SUNDAY MORNING. * LOW TEMPERATURES IN THE MID 30S WITH A LIGHT WIND WILL ALLOW FOR THE FIRST KILLING FROST OF THE SEASON TO DEVELOP. * THIS WILL LIKELY END THE GROWING SEASON IN THE AFFECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
4 follow-up statements
891 WWUS73 KLSX 022031 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CDT SAT OCT 2 2010 ...AREAS OF FROST EXPECTED TONIGHT... .THE FIRST KILLING FROST OF THE SEASON IS LIKELY ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY SUNDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID 30S...AND THESE LOW TEMPERATURES COMBINED WITH LIGHT WINDS WILL ALLOW FROST TO DEVELOP. ILZ095-MOZ018-019-026-027-034-031215- /O.CON.KLSX.FR.Y.0004.101003T0900Z-101003T1400Z/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 331 PM CDT SAT OCT 2 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. * THE FROST ADVISORY IS IN EFFECT FOR EARLY SUNDAY MORNING. * LOW TEMPERATURES IN THE MID 30S WITH A LIGHT WIND WILL ALLOW FOR THE FIRST KILLING FROST OF THE SEASON TO DEVELOP. * THIS WILL LIKELY END THE GROWING SEASON IN THE AFFECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ GLASS
241 WWUS73 KLSX 030233 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 933 PM CDT SAT OCT 2 2010 ...AREAS OF FROST EXPECTED TONIGHT... .THE FIRST KILLING FROST OF THE SEASON IS LIKELY ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY SUNDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID 30S...AND THESE LOW TEMPERATURES COMBINED WITH LIGHT WINDS WILL ALLOW FROST TO DEVELOP. ILZ095-MOZ018-019-026-027-034-031300- /O.EXT.KLSX.FR.Y.0004.101003T0900Z-101003T1300Z/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 933 PM CDT SAT OCT 2 2010 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. * THE FROST ADVISORY IS IN EFFECT FOR EARLY SUNDAY MORNING. * LOW TEMPERATURES IN THE MID 30S WITH A LIGHT WIND WILL ALLOW FOR THE FIRST KILLING FROST OF THE SEASON TO DEVELOP. * THIS WILL LIKELY END THE GROWING SEASON IN THE AFFECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TES
079 WWUS73 KLSX 030858 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 358 AM CDT SUN OCT 3 2010 ILZ095-MOZ018-019-026-027-034-031300- /O.CON.KLSX.FR.Y.0004.101003T0900Z-101003T1300Z/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 358 AM CDT SUN OCT 3 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * THE FROST ADVISORY IS IN EFFECT FOR EARLY THIS MORNING. * LOW TEMPERATURES IN THE MID 30S WITH A LIGHT WIND WILL ALLOW FOR AREAS OF FROST TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
942 WWUS73 KLSX 031304 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 804 AM CDT SUN OCT 3 2010 ILZ095-MOZ018-019-026-027-034-031415- /O.EXP.KLSX.FR.Y.0004.000000T0000Z-101003T1300Z/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 804 AM CDT SUN OCT 3 2010 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ CARNEY
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 1, 11:40 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Oct 1, 11:40 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1140 PM CDT FRI OCT 1 2010 .DISCUSSION... /342 PM CDT FRI OCT 1 2010/ A STRONG SHORTWAVE WILL DIVE SEWD THROUGH THE NRN PLAINS TGT CARVING OUT A MID-UPPER LEVEL TROUGH CENTERED OVER THE GREAT LAKES REGION...AND SENDING A CDFNT SWD THROUGH THE CWA LATE TGT AND SAT MRNG. THIS CDFNT CURRENTLY EXTENDED FROM A WEAK SFC LOW OVER SERN WI W-SW THROUGH NRN NEBRASKA SRN SD. MID LEVEL CLOUDS WILL ADVECT SWD THROUGH THE CWA LATE TGT AND SAT MRNG AHEAD OF THIS SHORTWAVE TROUGH. THERE SHOULD ALSO BE A BAND OF LOW LEVEL CLOUDS ALONG THE CDFNT. THE SFC CONVERGENCE WILL BE WEAK ALONG THIS FRONT...BUT THE MODELS WERE INDICATING RELATIVELY STRONG LOW-MID LEVEL FRONTOGENESIS ALONG THIS FRONT. LOOKS LIKE THE BEST CHANCE FOR RAIN WILL BE ACROSS THE ERN HALF OF THE CWA PER THE NAM AND ECMWF MODELS QPF. HAVE LOW CHANCE POPS OVER THE NRN PORTION OF THE CWA LATE TGT...AND OVER THE ERN PORTION OF THE CWA MAINLY SAT MRNG. ANY PRECIPITATION WILL BE LIGHT AND BRIEF IN NATURE. WITH STRONG CAA ON SAT AND AT LEAST SOME LOW-MID LEVEL CLOUDS ESPECIALLY DURING THE MRNG HOURS...TEMPERATURES WILL BE NOTICEABLY COOLER THAN TODAY...WITH A LIMITED DIURNAL RANGE. COLD AND DRY CONDITIONS CAN BE EXPECTED FOR THE REST OF THE WEEKEND AS A STRONG 1030-1033 MB SFC HIGH BUILDS SWD THROUGH MO IL BEHIND THE CDFNT. A MID-UPPER LEVEL LOW WILL ALSO BECOME CUTOFF OVER THE OHIO AND TENNESSEE VALLEY REGIONS ON SUN. THE NAM IS A LITTLE DEEPER AND FURTHER W WITH THIS FEATURE COMPARED TO THE GFS MODEL. THE COLDEST TEMPERATURES SAT NIGHT WILL BE OVER NERN MO WHERE SOME PATCHY FROST IS POSSIBLE. OVER THE REST OF THE CWA THE SFC WIND MAY BE A LITTLE TOO STRONG FOR FROST TO DEVELOP PLUS THE LOW TEMPERATURES WILL BE A LITTLE WARMER...MAINLY AROUND 40. A BETTER POTENTIAL FOR FROST WILL OCCUR LATE SUN NGT AND EARLY MON MRNG WITH LIGHT WINDS AS THE SFC RIDGE AXIS WILL EXTEND SWWD THROUGH CNTRL MO. LOWS SUN NGT WILL BE IN THE MIDDLE TO UPPER 30S. A VERY GRADUAL WARMING TREND WILL BEGIN MON AFTN. PREFER THE LESS PROGRESSIVE NATURE OF THE NAM MODEL AND THE PAST ECMWF MODEL RUNS WHICH ARE SLOWER MOVING THE CLOSED MID-UPPER LEVEL LOW E OF THE TENNESSEE VALLEY REGION COMPARED TO THE GFS MODEL WHICH BRINGS A MID-UPPER LEVEL RIDGE EWD INTO MO MON NGT. THE SLOWER MODEL SOLUTIONS OF THE NAM AND ECMWF WILL LEAD TO A SLOWER WARMUP FOR THE EXTENDED FORECAST PERIOD. GKS && .AVIATION... /1140 PM CDT FRI OCT 1 2010/ VFR CONDITIONS WILL PREVAIL AREAWIDE THRU MUCH OF THE VALID TAF PERIOD. ONLY CONCERNS WITH NON-VFR CONDITIONS WILL CENTER NEAR OR JUST AFTER CD FROPA LATE TONIGHT AND INTO EARLY SATURDAY MORNING. A DROP INTO MVFR CIG RANGE APPEARS LIKELY. MODELS HINT AT THE POSSIBILITY OF SOMETHING LOWER THAN 2KFT AT KUIN NEAR 12Z...BUT STILL BELIEVE THAT THE WORST WILL BE TO THE NE. ANY OCCURRENCE OF PCPN SHOULD BE LIGHT AND BRIEF AND JUST BHND THE CDFNT...AND LIMITED ANY TEMPO MENTIONS TO JUST 2 OR 3 HRS. THEREAFTER EXPECT A TRANSITION TO SCT-BKN SC CLOUDS ON SATURDAY WITH ANY CIGS REMAINING IMPROVING TO VFR RANGE BY MIDDAY. LOOK FOR LGT/VRBL SFC WNDS AHEAD OF THE FRONT WITH A SHARP SHIFT TO THE N WITH THE CDFNT WHERE SPEEDS WILL INCR AND BECOME GUSTY...AND WILL DMSH SATURDAY EVNG. SPECIFICS FOR KSTL...VFR CONDITIONS WILL PREVAIL THRU MUCH OF THE VALID TAF PERIOD. SOME MVFR CIGS APPEAR LIKELY ON SATURDAY MORNING BEHIND THE CDFNT...ASSOCIATED WITH SOME LIGHT PCPN THAT IS ALSO EXPECTED. BY SATURDAY AFTN...TRANSITION TO SCT-BKN SC CLOUDS SHOULD OCCUR WITH RETURN TO VFR. LGT W SFC WNDS AHEAD OF THE FRONT WILL GRADUALLY VEER TO WNW JUST AHEAD OF THE CDFNT BEFORE A MORE SHARP SHIFT TO THE NNW WITH THE CDFNT WHERE SPEEDS WILL INCR AND BECOME GUSTY. SFC WNDS WILL THEN DMSH SATURDAY EVENING. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 1, 3:58 PM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT FRI OCT 1 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 358 PM CDT FRI OCT 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD CANADIAN AIR WILL BRING A THREAT OF PATCHY FROST TO PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. A BETTER CHANCE OF PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AND EARLY MONDAY MORNING FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
Nearby
Frost Advisories in Missouri, 2010Frost Advisories in Illinois, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.